Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 375, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 10, 2004, 10:02 PM CST for LeFlore County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2004, 10:02 PM CST (04:02 UTC)
- Expired
- Nov 10, 2004, 11:00 PM CST
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WUUS54 KTSA 110402 SVRTSA OKC079-110500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1002 PM CST WED NOV 10 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1100 PM CST * AT 957 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF WISTER TO 13 MILES SOUTHWEST OF FANSHAWE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POTEAU... PANAMA...CAMERON...SPIRO...POCOLA...ARKOMA AND BOKOSHE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3482 9446 3479 9508 3517 9491 3539 9443 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 9:30 PM CST, 32 minutes earlier.
Area forecast discussion, Nov 10, 9:30 PM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 930 PM CST WED NOV 10 2004 UPPER LOW NEAR KSWO THIS EVENING AND WILL CONTINUE TO SLOWLY WORK EASTWARD OVERNIGHT. THUNDERSTORMS ARE BECOMING MORE AND MORE ELEVATED WITH TIME...BUT STILL A WELL DEFINED LINE EXTENDING FROM WESTERN CHOCTAW COUNTY TO DELAWARE CO...AND THERE REMAINS AT LEAST A MINIMAL THREAT OF STRONG WINDS AND HAIL WITH THIS LINE OF STORMS. HAVE UPDATED TO DROP POPS OUT BEHIND THIS LINE OF STORMS...WILL ISSUE ANOTHER UPDATE WITH EXPIRATION OF WW877 AT 10 PM. ARE OF WRAP AROUND PRECIP ON NORTH SIDE OF UPPER LOW WILL AFFECT THE FAR NORTHERN COUNTIES MUCH OF TONIGHT AND HAVE UPPED POPS AFTER MIDNIGHT ALONG THE KANSAS BORDER. OTHERWISE PRECIP WILL END FROM THE EAST AND EXIT NORTHWEST ARKANSAS EARLY THU MORNING. REMAINDER OF FORECAST IN PRETTY GOOD SHAPE WITH WINDS SHIFTING AROUND TO THE NORTH AND BEGINNING TO USHER IN COLDER AIR. TEMPS WILL BEGIN TO FALL AS MUCH COOLER CANADIAN AIRMASS SETTLES IN...SOME LOCATIONS LIKELY WILL SEE THU HIGH AT MIDNIGHT. FORECAST ID = 14 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Nov 10, 7:50 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
750 PM CST WED NOV 10 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
750 PM CST WED NOV 10 2004
...SEVERE THUNDERSTORM WATCH FOR MUCH OF EASTERN OKLAHOMA UNTIL 10
PM CST THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST AND
WEST CENTRAL ARKANSAS.
ONSET...ONGOING IN EASTERN OKLAHOMA...AFTER 10 PM IN
WEST CENTRAL ARKANSAS.
DISCUSSION...
THE UPPER LEVEL STORM SYSTEM AND SURFACE FRONT WILL CONTINUE MOVING
ACROSS EASTERN OKLAHOMA AND INTO ARKANSAS THROUGH TONIGHT. THE
GREATEST THREAT OF SEVERE WEATHER HAS SHIFTED TO THE SOUTH AND IS
EXPECTED TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 40 WHERE THE
AIRMASS IS STILL MARGINALLY UNSTABLE AT THIS TIME.
AT 730 PM...THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED WEST OF A
LINE FROM BARTLESVILLE TO TULSA TO OKEMA.
ALSO AT 730 PM...THE THREAT OF SEVERE THUNDERSTORMS EAST OF HIGHWAY
75 AND NORTH OF INTERSTATE 40 HAS DIMINISHED SIGNIFICANTLY. THE
AIRMASS OVER THAT AREA OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
HAS CONTINUED TO BECOME MORE STABLE AND LESS ABLE TO SUPPORT SEVERE
CONVECTION...ALTHOUGH SCATTERED THUNDERSTORMS CAN BE EXPECTED.
THE THREAT OF SEVERE THUNDERSTORMS WILL GRADUALLY END FROM THE WEST
AS THE SURFACE COLD FRONT MOVES ACROSS THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION IS STILL ADVISED AT THIS TIME OVER SOUTHEAST AND EAST
CENTRAL OKLAHOMA. SPOTTERS IN WEST CENTRAL ARKANSAS SHOULD REMAIN
ALERT TO CHANGING WEATHER CONDITIONS FOR POSSIBLE ACTIVITATION LATER
THIS EVENING. SPOTTERS OVER NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS SHOULD ALSO REMAIN ALERT...ALTHOUGH ACTIVATION DOES NOT
APPEAR LIKELY AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATIONIn the hours before
Special weather statement, Nov 10, 8:55 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CST WED NOV 10 2004
OKZ062-110330-
MAYES OK-
855 PM CST WED NOV 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
MAYES
AT 855 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF PRYOR TO 5 MILES SOUTHEAST OF
MURPHY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MURPHY...LOCUST
GROVE...ROSE...SALINA...SPAVINAW...STRANG...PENSACOLA AND LANGLEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Special weather statement, Nov 10, 9:02 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CST WED NOV 10 2004
OKZ070-110345-
MUSKOGEE OK-
902 PM CST WED NOV 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 902 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES EAST OF FORT GIBSON TO 2 MILES SOUTHWEST
OF KEEFETON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...KEEFETON...
PORUM...WARNER...BRAGGS...FORT GIBSON AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Special weather statement, Nov 10, 9:09 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CST WED NOV 10 2004
OKZ063-110400-
DELAWARE OK-
909 PM CST WED NOV 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
DELAWARE
AT 909 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF DISNEY TO 7 MILES WEST OF
LEACH...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...LEACH...TWIN
OAKS...KANSAS...COLCORD...CHLOETA...ZENA...CLEORA...GROVE...BERNICE
AND DISNEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Nov 10, 9:16 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CST WED NOV 10 2004
OKZ074-075-110415-
HASKELL OK-LATIMER OK-
916 PM CST WED NOV 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CST
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL AND LATIMER
AT 916 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF WHITEFIELD TO 11 MILES SOUTHWEST
OF HIGGINS...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...VETERANS COLONY...
STIGLER...LEQUIRE...LEWISVILLE...KINTA...MC
CURTAIN...ENTERPRISE...WHITEFIELD...KEOTA...KANIMA...WILBURTON...
YANUSH...HIGGINS...BENGAL...PANOLA AND RED OAK.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Nov 10, 9:41 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CST WED NOV 10 2004
OKZ058-110430-
OTTAWA OK-
941 PM CST WED NOV 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 941 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM AFTON TO 9 MILES SOUTHEAST OF FAIRLAND...MOVING
NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MIAMI...COMMERCE...AFTON...FAIRLAND...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Special weather statement, Nov 10, 9:52 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
952 PM CST WED NOV 10 2004
OKZ076-110445-
LE FLORE OK-
952 PM CST WED NOV 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 952 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF MILTON TO 15 MILES WEST OF
WHITESBORO...MOVING EAST AT 20 MPH. MUCH OF LE FLORE COUNTY WILL BE
AFFECTED BY THESE STORMS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:07 PM CST | Tornado Warning | TSA | Muskogee | 23 min |
| Nov 10, 6:32 PM CST | Severe Thunderstorm Warning | TSA | Creek | 58 min |
| Nov 10, 6:33 PM CST | Tornado Warning | TSA | Cherokee | 57 min |
| Nov 10, 7:37 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 38 min |
| Nov 10, 7:58 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 62 min |
| Nov 10, 9:55 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.